[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] new pumper frustrations

MsMahJongGirl2u wrote:

>>I have been on the pump now for about a week...thing is the first three
were heaven!  Except for a few insufficient boluses I was absolutely steady
on only one basal!  Now my bloodsugars are all over the place.  Even when
fasting in the am (I generally don't eat anything until 12-2pm as I'm not a
morning person) my bloodsugars will rise one day, be stable the next and
rise at a different time on the third day.  <<

I went through terrible ups and downs when starting pumping.  It took me
almost a full month to get things much more stable.   I've heard that for
some people, there's a "honeymoon" phase when starting pumping that makes
bgs very level and very nice, which all goes to whack when the long acting
insulin is no longer there.  For me, I went all to whack my first 3 days!  I
suggest you get together with your CDE and try working out different basal
rates.  What worked those first few days during the "honeymoon" phase may no
longer be correct for you.  You can also try some fasts, with your CDE's
approval.  Do you have the book, Pumping Insulin 3rd edition?  It's very
helpful in trying to figure out basals.  When I started pumping, my CDE used
the charts to figure out a basal for me, which according to insulin taken in
shots and my weight, worked out to .7 per hour.  Actually, now I take .4 and
.5 per hour depending on time of day.  Turns out I'm much more sensitive to
insulin than the average person.  What I'm trying to say here, is that now
is the time for you to really work on those basals.  Talk to your CDE and
see what she/he suggests.  I found the fasts to be very helpful in figuring
mine out.  And, always remember, even when you think you've got it all
figured out, for no reason, it can change.  That's what I'm going through
right now after 3 months and thinking I'd finally gotten it right.  Now, I'm
going to do some fasts and work it all out again.  It also sounds like maybe
you're not getting your boluses figured right.  That might account for highs
after eating certain foods and after meals.  Good luck... :o)


for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml